Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 78, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 12, 2005, 5:09 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 13, 2005, 11:15 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 122213
FFWSJU
PRC059-130015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
609 PM AST TUE JUL 12 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTY
IN PUERTO RICO
GUAYANILLA
* UNTIL 815 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
* AT 606 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE ABOVE FLOOD STAGE ALONG THE RIO GUAYANILLA AND STILL
INCREASING WITH ADDITIONAL SHOWERS OVER THE MUNICIPALITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1798 6682 1801 6676 1808 6678 1806 6681
$$
BD1 follow-up statement
000
WGCA72 TJSJ 122332
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
733 PM AST TUE JUL 12 2005
PRC059-122345-
GUAYANILLA-
733 PM AST TUE JUL 12 2005
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING COUNTY
IN PUERTO RICO
GUAYANILLA
A USGS RIVER GAUGE ALONG THE RIO GUAYANILLA IN GUAYANILLA INDICATES
THAT THE RIVER LEVEL IS NOW BELOW FLOOD STAGE AND CONTINUES TO
QUICKLY FALL. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
HOWEVER...RIVER LEVELS AND STREAMS WILL STILL BE ABOVE NORMAL LEVELS
AND RESIDENTS SHOULD CONTINUE TO USE CAUTION.
LAT...LON 1798 6682 1801 6676 1808 6678 1806 6681
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:00 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 12, 1:00 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR ISSUED BY NWS MIAMI FL 200 PM AST TUE JUL 12 2005 .DISCUSSION...12Z UPR AIR ANALYSIS SHOWS UPR TROUGH TO THE NORTH ABOVE H5 WITH ESLY FLOW BELOW THAT LEVEL. AT THE SFC WEAK/SUBTLE REFLECTION OF UPR LVL TROUGH IS CURRENTLY ACROSS THE NORTHERN WATERS AND SHOULD CONTINUE TO DISSIPATE. THIS REGIME WILL CONTINUE TO DOMINATE THROUGH TOMORROW. HAVING SAID THAT SEE NOT MUCH OF A REASON TO CHANGE CURRENT FORECAST. IN FACT...AHEAD OF EMILY...W/V LOOP SHOWS VERY DRY AIRMASS AND THAT SHOULD CONTINUE TO MAINTAIN RELATIVELY NICE WEATHER ACROSS THE ISLANDS AHEAD OF THE STORM OUTSIDE THE ROUTINE DIURNAL CONVECTIVE CYCLE IN THIS EASTERLY REGIME ACROSS INTERIOR WESTERN SECTIONS OF PR. THEREAFTER...WEATHER WILL DEPEND ON HOW TROPICAL STORM EMILY PROGRESSES WITH TIME. CURRENT THINKING IS FOR TROUGH NORTH OF THE AREA TO LIFT OUT WITH RIDGE CURRENTLY NW OF THE STORM BUILDING EASTWARD KEEPING THE STORM SOUTH OF THE ISLANDS. MAIN CHANGE IN THE GRIDS STEMS FROM THE CONTINUED LEFT SHIFT ON THE FORECAST TRACK. THE IMPACT OF THE STORM ACROSS THE LOCAL AREA WILL DEPEND ON HOW WELL ORGANIZED THE STORM IS WHEN IT PASSES SOUTH OF THE ISLANDS AND ON THE INTERACTION OF THE DEEP SLY FLOW ON THE EASTERN SIDE WITH THE ISLANDS. CURRENTLY THE CONVECTION AROUND THE STORM LOOKS RATHER RAGGED WHICH COULD BE RELATED WITH ENTRAINMENT OF DRY AIR AHEAD OF IT AND THE FACT THAT IS MOVING RATHER QUICKLY. GIVEN UNCERTAINTY IN FORECAST TRACK...INTENSITY...AND SIZE...AND TO AVOID REDUNDANCY IN INFORMATION...I SUGGEST ALL INTEREST TO KEEP ALERT ON THE PROGRESS OF EMILY...THE MAJOR WEATHER THREAT TO OCCUPY OUR MINDS NOW FOR THE NEXT 2 TO 3 DAYS. .EXTENDED...BEYOND FRIDAY AND THROUGH EARLY NEXT WEEK...CLIMATOLOGICAL EASTERLY REGIME SHOULD REMAIN IN PLACE. && .MARINE...ESPECIALLY OVER THE CARIBBEAN WATERS...SEAS WILL BECOME VERY ROUGH ASSOCIATED WITH THE EFFECTS OF TROPICAL STORM EMILY AS WE HEAD INTO THE LATTER PART OF THE WEEK. && .HYDROLOGY...FURTHER SOUTHWARD SHIFT IN MODEL GUIDANCE MEANS LESS OF A RAINFALL THREAT IN ASSOCIATION WITH EMILY. HOWEVER...UNCERTAINTIES REMAIN AND ANY RIGHT OF TRACK BIAS IN THE FORECAST COULD INCREASE THE THREAT OF SIGNIFICANT HEAVY RAINS. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 91 78 91 / 30 30 50 20 STT 80 86 81 86 / 40 50 50 20 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && PS
Hazardous weather outlook, Jul 12, 8:00 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 900 AM AST TUE JUL 12 2005 PRZ001>013-AMZ710>750-131000- 900 AM AST TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SHOWER ACTIVITY WILL SLOWLY DECREASE THROUGH THE DAY AS THE SURFACE WINDS HAVE SHIFTED TO THE EAST...AND THE UPPER LEVEL TROUGH CONTINUES TO MOVE FROM THE AREA. HOWEVER...SHOWER ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE MORNING HOURS...AND DURING THE AFTERNOON...DAYTIME HEATING AND LOCAL ISLAND EFFECTS WILL HELP PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS PRIMARILY IN OVER THE WEST AND WESTERN INTERIOR SECTIONS OF PUERTO RICO. A FEW OF THESE SHOWERS MAY BE HEAVY ENOUGH TO PRODUCE URBAN AND SMALL STREAM FLOODING. OTHERWISE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...LOOKING TO OUR EAST...THE FIFTH TROPICAL DEPRESSION HAS BEEN UPGRADED TO TROPICAL STORM EMILY. EVEN THOUGH THERE IS UNCERTAINTY...THE CURRENT FORECAST HAS THIS STORM MOVING JUST SOUTH OF THE LOCAL AREA OVERNIGHT THURSDAY INTO FRIDAY. ALL LOCAL RESIDENTS ARE URGED TO KEEP ABREAST OF THE DEVELOPMENT AND TRACK OF THIS TROPICAL CYCLONE. VIZ001-002-AMZ710>730-131000- 900 AM AST TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SHOWER ACTIVITY WILL SLOWLY DECREASE THROUGH THE DAY AS THE WINDS HAVE SHIFTED TO THE EAST...AND THE UPPER LEVEL TROUGH CONTINUES TO MOVE FROM THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...LOOKING TO OUR EAST...THE FIFTH TROPICAL DEPRESSION HAS BEEN UPGRADED TO TROPICAL STORM EMILY. EVEN THOUGH THERE IS UNCERTAINTY...THE CURRENT FORECAST HAS THIS STORM MOVING JUST SOUTH OF THE LOCAL AREA OVERNIGHT THURSDAY INTO FRIDAY. ALL LOCAL RESIDENTS ARE URGED TO KEEP ABREAST OF THE DEVELOPMENT AND TRACK OF THIS TROPICAL CYCLONE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:06 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Jul 12, 6:25 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.